The full form of GERD is Gastroesophageal Reflux Disease. This disease affects the lower esophageal sphincter (LES), which is the ring of muscle connecting your esophagus and stomach, causing the acid to flow back to the throat from the stomach. The symptoms are heartburn, chest pain, chronic cough, and difficulty swallowing.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Why is there pain and swelling in the stomach?
Query: Hi doctor, I am a 35-year-old male with a weight of 90 kg and a height of 5.10 feet. I have an issue with swelling in the stomach for the past two days and have pain on the sides. I am not able to breathe smoothly. I also get pain while pressing it so that I cannot stand and sit properly. I current... Read Full »
Answer: Hello, Welcome to icliniq.com. Well, it seems to be due to gastritis. Given your weight and use of Nexpro (Esomeprazole), a proton pump inhibitor tends to cause bacterial overgrowth in the small bowel and gaseous symptoms. You can try, Tablet Itopride SR 150 mg half an hour before meals. And try... Read Full »
I underwent GERD surgery. Should I have to take PPI life-long?
Query: Hi doctor, I am concerned about my husband's health. He is taking PPI medication for ten years now called Omeprazole. We think he has to quit the medication. Could you please recommend to us what to do? How to start? I am also extremely worried about his liver. I know about the damage PPI may cause... Read Full »
Answer: Hello, Welcome to icliniq.com. Well, there are very few indications of lifelong PPI (proton pump inhibitors). 1. Patient has GERD with Barrett's esophagus and premalignant findings such as dysplasia 2. Post fundoplication (GERD surgery) if the patient on follow-up has Barrett's esophagus or evid... Read Full »
Can stress worsen heartburn and stomach ache?
Query: Hi doctor, I have had stomach issues for over 15 years. I have taken some form of Omeprazole (Esomeprazole, Pantropazole, Omeprazole) 5 times a week for all those years. My heartburn and stomach "ache" have gotten much worse recently. I have been going through immense financial stress (primarily, ... Read Full »
Answer: Hello, Welcome to icliniq.com. Well I can understand your situation and reason for you being upset. It seems that you have GERD (gastroesophageal reflux disease). And the first line treatment for GERD is acid suppressant medications, which you are already taking. You can simply increase the dose o... Read Full »
Is there a connection between night sweats, pain after meals and GERD?
Query: Hello doctor, I have a history of long-standing GERD, and I am taking Omeprazole, Carafate, Metoprolol, Losartan, and Pepcid. These have helped somewhat. But now, there is also pain in the pancreas, especially after eating. Other symptoms include intermittent tender neck gland (left side), night swe... Read Full »
Answer: Hi, Welcome to icliniq.com. I have seen the images and thoroughly reviewed the report (attachment removed to preserve the patient's identity). Well, at this age, such parenchymal changes in the pancreas are common and do not suggest a diagnosis of chronic pancreatitis, for which this end ultrasou... Read Full »
What should I do to prevent my recurring GERD symptoms?
Query: Hello doctor, I was diagnosed with eosinophilic esophagitis, GERD, and hiatal hernia three years back through an endoscopy. My symptoms during the period were non-cardiac chest pain (all cardiac tests were negative), infrequent regurgitation, and muscle tightness in my abdomen and shoulders. The do... Read Full »
Answer: Hello, Welcome to icliniq.com. Well, the biopsy report (attachment removed to protect patient identity) does not show eosinophilic esophagitis, nor it showed that you have Barrett's esophagus. You have a sliding hernia and had significant reflux related esophagitis. I feel that this is again the r... Read Full »
Kindly suggest a permanent remedy for my long-term acid reflux problem.
Query: Hi doctor, I have suffered from reflux for over 10 years now, but usually quite manageable. It waxes and wanes. There are periods where I can have no symptoms, eat trigger foods without problems, and take Gaviscon now and then, and there are periods where I have to take 40 mg of PPI daily to keep ... Read Full »
Answer: Hello, Welcome to icliniq.com. I have read your history and seen the report of gastric scintigraphy (attachment removed to protect patient identity). You do not have gastroparesis, a fraction of 25% at 2 hours post-meal within the stomach is a normal finding. Ideally, it should have been done for... Read Full »
Why do I have a mucus-like feeling in my throat and nausea?
Query: Hello doctor, I have a mucus-like feeling in my throat and nausea. Also, I have gas as I am taking only acidic foods. Kindly help. Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. For how long do you have these symptoms? Also, are you having a fever? Are you taking any medicines? Kindly revert with answers to the above questions. Thank you. Read Full »
I am suffering from short-segment Barrett's esophagus. Should I continue taking PPIs forever.
Query: Hi doctor, I am suffering from short-segment Barrett's esophagus. I do not have any unhealthy habits. Also, I am not overweight. I have never experienced GERD before. Considering my age, I want to know whether I should be on PPIs forever. Also, I would like to know if advanced techniques for dysplas... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. Given that you do not have mild or severe dysplasia, you do not need to undergo ablation methods such as RFA (Radiofrequency ablation) at this time. Yes, they are available in our country if you require them in the future. However, it is ... Read Full »
Are my gastric issues like chest burn, nausea, and pain on the left side a medical emergency?
Query: Hello doctor, I have not been feeling well for the last six months. I am suffering from gastro issues. I suffer from continuous nausea, chest burning sensation, and pain on the left side. I have stopped eating dairy, fried and fatty foods. I found out at that time that I have gallbladder sludge. I w... Read Full »
Answer: Hi, Welcome to icliniq.com. Well the symptoms for last few months does not seem emergency, so yes you can wait. The symptoms seems to be secondary to gastroesophageal reflux disease (GERD). For this I would suggest you capsule Esomeprazole 40 mg once daily half hour before meals. The symptoms shou... Read Full »
Could ulcer or underlying gastritis cause sharp intermittent chest pain?
Query: Hello doctor, For the past few weeks, I have had on and off sharp pain on the left side of my chest below my left nipple and just below the bottom left ribs. My doctor advised an ECG, which did not show any heart-related complications, and I have been diagnosed with GERD and mild gastritis. The pai... Read Full »
Answer: Hello, Welcome to iCliniq.com. I have read your query and can understand your concern. The symptoms you mention seem to be gas-related due to stomach fullness. GERD (Gastroesophageal reflux disease) has different symptoms, the main symptoms being acid reflux (stomach acids coming up to the esopha... Read Full »